MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2991226
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a post market study via manufacturer representative regarding a patient with clinical id: (b)(6).It was reported that x-rays of the lumbar spine done on (b)(6) 2021 showed dorsal migration of the spacer likely extending minimally into the central canal.It was noted to be about 4 to 5 mm of displacement.Patient reported overall improvement of her preoperative symptoms with no new symptoms of radiculopathy.She will have repeat imaging done in 6 weeks to access the migration.On (b)(6) 2021 repeat x-rays were reviewed and compared with previous imaging.There is stable appearance of hardware, interbody spacer and spinal alignment.No invasion of the central canal.Despite the stable appearance of her imaging, she is experiencing recurrent radicular symptoms, including pain over the right lower extremity radiating down to the thigh and leg.Onset date: (b)(6) 2021.Diagnostics: xray: stable appearance of the interbody spacer of l4/5 with dorsal migration the severity of the ae is mild.Site related assessment: the event is casually related to capstone peek spinal system implant, procedure and not related to posterior supplemental fixation system, tlif grafting material.Procedure date: (b)(6) 2020 treatment levels name: l4-l5 was the procedure navigated: y was a mazor robot used during the procedure: n surgical access: minimally invasive (i.E.Metrx or quadrant) side of capstone insertion - superior treated level: right soak time for the rhbmp-2 onto the acs prior to implantation - superior treated level: 30 minutes volume of local bone autograft implanted - superior treated level: 1 cc volume of allograft bone implanted (if needed to supplement local bone autograft) - superior treated level: 8 cc total estimated blood loss: 20 ml was an intra-wound antibiotic (iwa) used: n was the subjects interbody space preparation and graft placement completed as instructed per the surgical checklist: y medical history : diabetes mellitus type 2, mixed hyperlipidemia, musculoskeletal and connective tissue disorders, bilateral hip art hristis, bilateral hip pain, bilaterl hip degenerative joint disease, chronic lumbar radiculopathy, diffuse spondylosis, disc hernation at l4/5, grade 1 anterolistesis, lower back pain, paraspinal muscle spasms, trochanteric bursitis, hysterectomy, left retinal re attachment, left rotator cuff repair, repair of right elbow tendons, right shoulder open subacromial decompression and rotator cuff repair, discectomy start date: 2020-04-13, spinal level: l4-l5, primary diagnosis: recurrent disc herniation.Substance use : tobacco.Outcome status: not recovered/not resolved.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Updated information received on 21-june-2021: mri on (b)(6) 2021 confirmed dorsal migration of the interbody spacer into the canal.Resulting in lateral recess stenosis and compression of the nerve root.Her symptoms continue being severe.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Updated information received on 15-nov-2021: action subtype: ct without contrast5 action result: dorsal migration of the interbody spacer action date: 2021-11-09 action type: diagnostic action subtype: x-ray4 action result: dorsal migration of the interbody spacer action date: 2021-11-09 updated information received on 29-nov-2021: sponsor assessment (oc muo): result: yes comments: cec assessed as causal relationship to procedure and interbody device, possible related to tlif grafting, not related to posterior fixation.Updated information received on 03-dec-2021: site related assessment: site assessed as event is unlikely to be related to tlif grafting material.
 
Event or Problem Description
Updated information received on (b)(6) 2022: end date of the hospitalization: (b)(6) 2022 outcome status recovered/resolved outcome date (b)(6) 2022 updated information received on (b)(6) 2022: sponsor assessment (oc muo): revision minimally invasive tlif l4/l5 due to dorsal migration of the interbody spacer.Updated information received on (b)(6) 2022: hospitalization: yes updated information received on (b)(6) 2022: the original interbody device was completely removed and replaced.
 
Additional Manufacturer Narrative
Additional information added inb5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Email additional information received: explant evaluation for this subject.Under protocol title ¿histologic evaluation of retrieved spine devices, a peek capstone cage device with associated tissues, explanted from the lumbar spine of patient id (b)(6) on (b)(6) 2022 (original implant date (b)(6) 2020), was received from the surgeon on (b)(6) 2022.
 
Additional Manufacturer Narrative
B5: additional information updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key11698652
Report Number1030489-2021-00515
Device Sequence Number3460827
Product Code MAX
UDI-Device Identifier00613994290953
UDI-Public00613994290953
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2991226
Device Catalogue Number2991226
Device Lot NumberH5584321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer06/21/2021
11/15/2021
04/15/2022
11/12/2025
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date07/08/2021
12/07/2021
05/06/2022
11/19/2025
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American